Alert archive / Nevada / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 28, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 30, 2016, 10:56 PM PDT for Nye County, Nevada; Inyo County, California. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2016, 10:56 PM PDT (05:56 UTC)
- Expired
- Jul 1, 2016, 12:00 AM PDT
- In force
- 64 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Inyo County, CA, Nye County, NV
The radar
The Las Vegas radar (KESX), 139 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 11:44 PM PDT | HAIL 1 | 1 Wnw Pahrump, NV | SPOTTER IN PAHRUMP REPORTED HAIL UP TO THE SIZE OF A QUARTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 5.9 hours before the alert went out and 396 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 4202 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
862 WUUS55 KVEF 010556 SVRVEF CAC027-NVC023-010700- /O.NEW.KVEF.SV.W.0028.160701T0556Z-160701T0700Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1056 PM PDT THU JUN 30 2016 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN INYO COUNTY IN SOUTH CENTRAL CALIFORNIA... SOUTHEASTERN NYE COUNTY IN SOUTH CENTRAL NEVADA... * UNTIL MIDNIGHT PDT * AT 1055 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF DEATH VALLEY JUNCTION...OR 26 MILES SOUTHWEST OF MERCURY...AND WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... PAHRUMP...MERCURY...LATHROP WELLS... DEATH VALLEY JUNCTION AND AMARGOSA VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CASUE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3615 11591 3617 11657 3673 11662 3669 11593 TIME...MOT...LOC 0555Z 183DEG 49KT 3644 11638 $$ JH
2 follow-up statements
728 WWUS55 KVEF 010632 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1132 PM PDT THU JUN 30 2016 CAC027-NVC023-010700- /O.CON.KVEF.SV.W.0028.000000T0000Z-160701T0700Z/ INYO CA-NYE NV- 1132 PM PDT THU JUN 30 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT FOR SOUTHEASTERN INYO AND SOUTHEASTERN NYE COUNTIES... AT 1132 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER DEATH VALLEY JUNCTION...OR 23 MILES WEST OF PAHRUMP AND WAS NEARLY STATIONARY. LOCATIONS IMPACTED INCLUDE... PAHRUMP...MERCURY...LATHROP WELLS... DEATH VALLEY JUNCTION AND AMARGOSA VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CASUE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3615 11591 3617 11657 3673 11662 3669 11593 TIME...MOT...LOC 0632Z 182DEG 22KT 3633 11639 $$ JH
456
WWUS55 KVEF 010656
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1156 PM PDT THU JUN 30 2016
CAC027-NVC023-010705-
/O.EXP.KVEF.SV.W.0028.000000T0000Z-160701T0700Z/
INYO CA-NYE NV-
1156 PM PDT THU JUN 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN INYO AND
SOUTHEASTERN NYE COUNTIES WILL EXPIRE AT MIDNIGHT PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY
RAIN AND FLASH FLOODING IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3615 11591 3617 11657 3673 11662 3669 11593
TIME...MOT...LOC 0651Z 183DEG 49KT 3633 11639
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 10:54 PM PDT, 2 minutes earlier.
Area forecast discussion, Jun 30, 10:54 PM PDT, 2 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1054 PM PDT THU JUN 30 2016 .SYNOPSIS...Monsoonal moisture that has spread up from northern Mexico will fuel thunderstorms across the Mojave Desert region... especially during the afternoon and evening hours through Saturday. Temperatures will trend downward due to the increase in cloud cover. Drier air is expected to work into the region early next week pushing monsoonal moisture east of the area. This will also allow for a warming trend with temperatures about 3 to 5 degrees above normal by Monday. && .UPDATE...Scattered showers and thunderstorms have increased over portions of Death Valley, southern Nye and extreme northern San Bernardino Counties this evening. This area had very little weather earlier in the day and instability is quite high in those areas. CAPE values are generally around 2000-3000 J/KG with LI's around -1/-3. Hail will be a concern with any storm this evening along with flash flooding. Upper level winds are fairly light and this will lead to slow moving storms. Thunderstorm activity is expected to last much of the night. .AVIATION...For McCarran...Erratic winds from several storm outflows have occurred this evening, making for a low-confidence forecast. However, trend seems to be for winds becoming light/variable overnight. Southeast winds expected to commence tomorrow with speeds around 10 kts. Chance of storms continues tomorrow, with best chances in the afternoon and evening. Potential air traffic impacts are substantial, with chances of convection at the terminal and in the flight corridors. For the rest of southern Nevada...northwest Arizona...and southeast California...Storms continue late this evening in Inyo, Nye, and San Bernardino Counties. Winds near storm outflows are gusty/erratic,while outside of these areas mostly terrain-driven and below 10 kts. Expect SE winds to develop tomorrow in most of the region with more chances of storms, especially during the afternoon/evening, with associated locally lower CIGs, reduced visibility, and convective turbulence. && .PREV DISCUSSION... 315 PM PDT THU JUN 30 2016 .SHORT TERM...through Saturday night. Scattered to numerous thunderstorms have erupted over southern Nevada and northwest Arizona thanks to the influx of low level moisture we received this morning from a widespread push of southeast flow below 700 mb. Surface heating and a boundary associated with a disturbance moving from southeast Nevada into southwest Utah helped initiate and intensify the thunderstorms and we should see convection expand this afternoon and evening across southern Nevada and northwest Arizona due to boundary interactions. Convection will diminish overnight but probably not die completely due to the moist and unstable environment. Similarly moist and unstable conditions will exist over the same area through Friday so we can expect scattered to numerous thunderstorms Friday afternoon. Dry mid to upper level flow should help clear mid to high level debris clouds overnight and allow for full surface heating again Friday. Saturday will see a slight decrease in thunderstorm coverage from west to east as dry westerly flow starts to spread over southern Nevada. .LONG TERM...Sunday through Wednesday. Models remain consistent with Previous runs showing a significant decrease in moisture on Sunday followed by dry weather areawide Monday through Wednesday. Weak troughing passes through California Sunday and through Nevada Monday, turning the flow more westerly and flushing out the monsoon moisture from our area. This will eliminate rain chances, knock surface dewpoints back down into the 20s and 30s, and also allow temperatures to climb back to several degrees above normal. Longer range models hint at moisture possibly returning around the end of the week, but there is plenty of time to watch this. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather according to standard operating procedures. Flash flooding will be a concern with any thunderstorm today especially across Mohave, Clark, and eastern San Bernardino Counties. && Update...Gorelow Short Term...Adair Long Term...Morgan Aviation...Shafer For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jun 30, 8:20 PM PDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
820 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM FLASH FLOOD 15 NW NEEDLES 34.97N 114.82W
06/30/2016 SAN BERNARDINO CA LAW ENFORCEMENT
MAJOR FLOODING REPORTED AT US 95 AND GOFFS
ROAD. MUD WAS IN THE ROADWAY.
&&
CMSLocal storm report, Jun 30, 8:24 PM PDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
824 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST COTTONWOOD COVE 35.49N 114.69W
06/30/2016 U64 MPH CLARK NV MESONET
HADS AUTOMATED STATION /CCPN2/.
&&
CMSLocal storm report, Jun 30, 8:50 PM PDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
850 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 1 E GOLDEN VALLEY 35.22N 114.20W
06/30/2016 MOHAVE AZ DEPT OF HIGHWAYS
MOHAVE COUNTY ROADS REPORTS SEVERAL ROAD
CLOSURES...INCLUDING PIERCE FERRY ROAD NEAR
CHARLES STREET...ESTRELLA ROAD...EGAR
ROAD...BOLSA ROAD FROM EGAR TO
ADOBE...SHINARUMP FROM COLORADO TO
EGAR...AND TEDDY ROOSEVELT FROM DIABASE TO
SHINARUMP...FROM ONGOING FLASH FLOODING.
&&
CMSLocal storm report, Jun 30, 9:16 PM PDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
916 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD 1 SSW BULLHEAD CITY 35.09N 114.61W
06/30/2016 MOHAVE AZ PUBLIC
SWIFTLY FLOWING WATER AT LEAST SIX INCHES
DEEP COVERING PORTIONS OF CHAPARRAL DRIVE IN
BULLHEAD CITY. REPORT RELAYED VIA SOCIAL
MEDIA. TIME ESTIMATED BASED ON RADAR.
&&
CMSLocal storm report, Jun 30, 10:29 PM PDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1029 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD 14 NNW NEEDLES 35.04N 114.69W
06/30/2016 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS FLASH
FLOODING AT NEEDLES HIGHWAY AND RIVER ROAD.
SEVERAL ADJACENT COUNTY ROADS ARE ALSO
WASHED OUT. START TIME OF 730 PM PDT AND
ONGOING AT REPORT TIME OF 930 PM PDT.
&&
CMSLocal storm report, Jun 30, 10:35 PM PDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1035 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM FLASH FLOOD 1 WNW NEEDLES 34.85N 114.63W
06/30/2016 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS US HIGHWAY
95 IS CLOSED AT INTERSTATE 40 OWING TO HEAVY
RAIN AND FLASH FLOODING.
&&
CMSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:48 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 42 min |
| Jun 30, 5:54 PM PDT | Flash Flood Warning | VEF | Clark | 6 hr |
| Jun 30, 6:26 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 34 min |
| Jun 30, 6:59 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 31 min |
| Jun 30, 11:08 PM PDT | Flash Flood Warning | VEF | Nye | 4 hr |
| Jun 30, 11:49 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 3 hr |
| Jul 1, 3:34 PM PDT | Areal Flood Advisory | VEF | Nye | 3 hr |
| Jul 1, 4:54 PM PDT | Areal Flood Advisory | VEF | Lincoln | 4 hr |
| Jun 30, 10:32 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 1, 1:41 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 1, 2:06 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 1, 3:36 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 1, 3:12 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 63 min |
| Jul 1, 3:25 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Jul 1, 4:05 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 55 min |
| Jul 1, 4:24 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 1, 4:59 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 61 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2016Severe Thunderstorm Warnings in California, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.